Alert archive / Minnesota / Winter Weather Advisories in 2012
Winter Weather Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Feb 25, 2012, 3:26 PM CST for 10 counties in Minnesota. It took effect at Feb 26, 2012, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 3:26 PM CST (21:26 UTC)
- In effect from
- Feb 26, 2012, 12:00 AM CST
- Expired
- Feb 26, 2012, 10:05 AM CST
- In force
- 10 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Douglas County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 136 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS43 KMPX 252126 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CST SAT FEB 25 2012 ...ACCUMULATING SNOWFALL DEVELOPING OVERNIGHT... .A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FROM MIDNIGHT TO NOON ON SUNDAY. THE MOST SNOW IS EXPECTED NORTH OF A LINE FROM MORRIS TO ST. CLOUD...TO MORA IN MINNESOTA. SNOWFALL AMOUNTS IN THE ADVISORY AREA WILL RANGE FROM 3 TO 4 INCHES NEAR ALEXANDRIA...LITTLE FALLS AND MORA...WITH AMOUNTS OF 1 TO 3 INCHES FROM MORRIS...ST. CLOUD TO MILACA. A STORM SYSTEM IS EXPECTED TO ORGANIZE ACROSS THE NORTHERN PLAINS OVERNIGHT...AND SPREAD LIGHT SNOW ACROSS WESTERN MINNESOTA AFTER MIDNIGHT. SNOWFALL RATES OF ONE INCH PER HOUR WILL BE POSSIBLE DURING THE HEIGHT OF THE STORM AROUND DAYBREAK...THEN TAPER OFF DURING THE MORNING. LIGHT SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON AND EVENING...BUT LITTLE ADDITIONAL SNOWFALL AMOUNTS ARE EXPECTED. MNZ041>045-047>050-055-260530- /O.NEW.KMPX.WW.Y.0005.120226T0600Z-120226T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON 326 PM CST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * TIMING...AFTER MIDNIGHT...UNTIL NOON SUNDAY. * MAIN IMPACT...SNOWFALL AMOUNTS OF TWO TO FOUR INCHES. * OTHER IMPACTS...ROADWAYS WILL BECOME HAZARDOUS OVERNIGHT...ESPECIALLY SECONDARY ROADS...UNTREATED ROADS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.AND BRIDGES. && $$
3 follow-up statements
572 WWUS43 KMPX 260344 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 944 PM CST SAT FEB 25 2012 ...ACCUMULATING SNOWFALL DEVELOPING LATE TONIGHT... .A WINTER WEATHER ADVISORY IS EFFECT FOR PORTIONS OF CENTRAL MINNESOTA FROM MIDNIGHT TONIGHT UNTIL NOON ON SUNDAY. THE BEST CHANCE FOR ACCUMULATING SNOW IS NEAR AND NORTH OF A LINE FROM MORRIS...TO ST. CLOUD...TO MORA IN MINNESOTA. SNOWFALL AMOUNTS IN THE ADVISORY AREA WILL RANGE FROM 3 TO 4 INCHES NEAR ALEXANDRIA...LITTLE FALLS AND MORA...WITH AMOUNTS OF 1 TO 3 INCHES FROM MORRIS...TO ST. CLOUD...TO MILACA. A STORM SYSTEM WILL ORGANIZE ACROSS THE NORTHERN PLAINS TONIGHT AND SPREAD LIGHT SNOW ACROSS WESTERN MINNESOTA AFTER MIDNIGHT. SNOWFALL RATES BETWEEN A HALF AND ONE INCH PER HOUR WILL BE POSSIBLE DURING THE HEIGHT OF THE STORM AROUND DAYBREAK...THEN TAPER OFF DURING THE MORNING. LIGHT SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON AND EVENING...BUT LITTLE ADDITIONAL SNOWFALL AMOUNTS ARE EXPECTED. MNZ041>045-047>050-055-261145- /O.CON.KMPX.WW.Y.0005.120226T0600Z-120226T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON 944 PM CST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...SNOW BEGINS AFTER MIDNIGHT NEAR THE BORDER BETWEEN MINNESOTA AND THE DAKOTAS AND MOVES EAST THROUGHOUT THE EARLY MORNING HOURS. MOST OF THE ACCUMULATING SNOW WILL DIMINISH AROUND NOON SUNDAY. * MAIN IMPACT...SNOWFALL AMOUNTS OF TWO TO FOUR INCHES. * OTHER IMPACTS...ROADWAYS MAY BECOME HAZARDOUS SUNDAY MORNING... ESPECIALLY SECONDARY ROADS...UNTREATED ROADS AND BRIDGES. WINDS WILL INCREASE IN WESTERN MINNESOTA SUNDAY AFTERNOON. THIS MAY CAUSE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
447 WWUS43 KMPX 260938 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 338 AM CST SUN FEB 26 2012 ...A FEW INCHES OF SNOW EXPECTED ACROSS THE NORTH TODAY... THEN SIGNIFICANT WIDESPREAD SNOW POSSIBLE TUESDAY AND WEDNESDAY... .A WINTER WEATHER ADVISORY IS EFFECT FOR PORTIONS OF CENTRAL MINNESOTA UNTIL 6 PM TODAY. THE BEST CHANCE FOR ACCUMULATING SNOW IS NEAR AND NORTH OF A LINE FROM MORRIS... TO ST. CLOUD... TO MORA IN MINNESOTA. SNOWFALL AMOUNTS IN THE ADVISORY AREA WILL RANGE FROM 2 TO 4 INCHES NEAR ALEXANDRIA... LITTLE FALLS AND MORA... WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE FROM MORRIS... TO SAINT CLOUD... TO MILACA. AN AREA OF LOW PRESSURE WILL SPREAD LIGHT SNOW ACROSS WESTERN MINNESOTA THIS MORNING AS IT MOVES INTO THE STATE FROM THE DAKOTAS. SNOWFALL RATES BETWEEN A HALF AND ONE INCH PER HOUR WILL BE POSSIBLE AT TIMES THIS MORNING INTO EARLY THIS AFTERNOON... THEN THE ACTIVITY SHOULD TAPER OFF BY EVENING. GUSTY WINDS LATE THIS AFTERNOON COULD CAUSE AREAS OF BLOWING SNOW... FURTHER REDUCING VISIBILITIES. A WINTER STORM WATCH IS IN EFFECT FOR WEST CENTRAL... CENTRAL... SOUTH CENTRAL... AND EAST CENTRAL MINNESOTA FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO EMERGE FROM THE SOUTHERN ROCKIES TUESDAY MORNING... AND RAPIDLY INTENSIFY AS IT MOVES NORTHEAST INTO THE CENTRAL PLAINS BY TUESDAY EVENING. THE STORM WILL THEN SLOW DOWN AS IT MOVES EAST ALONG OR NEAR THE MINNESOTA/IOWA BORDER TUESDAY NIGHT AND WEDNESDAY. SNOWFALL IS EXPECTED TO SPREAD NORTHEAST INTO THE AREA DURING THE DAY ON TUESDAY... AND BECOME HEAVY AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY MORNING. SOME SLEET COULD MIX WITH THE SNOW TUESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM NEW ULM THROUGH THE SOUTHERN TWIN CITES METRO AREA TO RED WING... WITH RAIN POSSIBLE FOR A TIME NEAR THE IOWA BORDER. SNOWFALL RATES OF 1-2 INCHES PER HOUR ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING... PARTICULARLY ALONG AND NORTH OF A LINE FROM CANBY THROUGH THE NORTHERN TWIN CITIES METRO AREA. STORM TOTAL SNOWFALL AMOUNTS IN EXCESS OF 10 INCHES ARE POSSIBLE IN THE WATCH AREA BY WEDNESDAY EVENING... WITH LOCAL AMOUNTS WELL IN EXCESS OF A FOOT NOT OUT OF THE QUESTION. THIS STORM SYSTEM IS STILL SEVERAL DAYS AWAY... AND THE EXACT TRACK IT WILL TAKE IS NOT YET CERTAIN. IF THE STORM TRACKS FARTHER NORTH... THEN A GREATER AMOUNT OF SLEET AND/OR RAIN WILL BE POSSIBLE. SHOULD THE STORM TAKE A MORE SOUTHERN TRACK... THEN THE MOST SIGNIFICANT ACCUMULATIONS WOULD SHIFT INTO THE CENTRAL AND SOUTHERN PORTION OF THE AREA. MNZ041>045-047>050-055-261745- /O.NEW.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/ /O.EXT.KMPX.WW.Y.0005.000000T0000Z-120227T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON 338 AM CST SUN FEB 26 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * TIMING...PERIODS OF SNOW ARE EXPECTED THIS MORNING THROUGH THIS AFTERNOON. THE MAJORITY OF THE SNOW IS EXPECTED TO TAPER OFF BY EVENING... ALTHOUGH SOME LIGHT SNOW AND FLURRIES MAY PERSIST INTO THE EVENING. A MORE SIGNIFICANT PERIOD OF SNOW IS POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AS ANOTHER STORM SYSTEM MOVES INTO THE AREA. * MAIN IMPACT...SNOWFALL AMOUNTS OF ONE TO FOUR INCHES ARE EXPECTED TODAY. SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. * OTHER IMPACTS...ROADWAYS MAY BECOME HAZARDOUS TODAY... ESPECIALLY SECONDARY ROADS... UNTREATED ROADS... AND BRIDGES. WINDS WILL INCREASE IN WESTERN MINNESOTA THIS AFTERNOON. THIS MAY CAUSE BLOWING AND DRIFTING SNOW. SIGNIFICANT DISRUPTIONS TO TRAVEL MAY OCCUR TUESDAY AND WEDNESDAY SHOULD WIDESPREAD HEAVY SNOW OCCUR THEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ051>054-056>070-073>078-082>085-091>093-261745- /O.NEW.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/ SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR- RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MADISON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 338 AM CST SUN FEB 26 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * TIMING...SNOW IS EXPECTED TO DEVELOP BY TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. SNOW MAY MIX WITH OR CHANGE TO SLEET AND RAIN TUESDAY AFTERNOON INTO TUESDAY EVENING ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS THROUGH THE SOUTHERN TWIN CITIES METRO AREA. * MAIN IMPACT...SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE POSSIBLE. * OTHER IMPACTS...SIGNIFICANT DISRUPTIONS TO TRAVEL ARE POSSIBLE TUESDAY AND WEDNESDAY SHOULD HEAVY SNOWFALL OCCUR. GUSTY WINDS TUESDAY NIGHT AND WEDNESDAY MAY CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW... WHICH COULD EXACERBATE ALREADY POOR TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
069 WWUS43 KMPX 261605 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1005 AM CST SUN FEB 26 2012 ...SIGNIFICANT WIDESPREAD SNOW POSSIBLE TUESDAY AND WEDNESDAY... .A WINTER STORM WATCH IS IN EFFECT FOR WEST CENTRAL... CENTRAL... SOUTH CENTRAL... AND EAST CENTRAL MINNESOTA FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO EMERGE FROM THE SOUTHERN ROCKIES TUESDAY MORNING... AND RAPIDLY INTENSIFY AS IT MOVES NORTHEAST INTO THE CENTRAL PLAINS BY TUESDAY EVENING. THE STORM WILL THEN SLOW DOWN AS IT MOVES EAST ALONG OR NEAR THE MINNESOTA/IOWA BORDER TUESDAY NIGHT AND WEDNESDAY. SNOWFALL IS EXPECTED TO SPREAD NORTHEAST INTO THE AREA DURING THE DAY ON TUESDAY... AND BECOME HEAVY AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY MORNING. SOME SLEET COULD MIX WITH THE SNOW TUESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM NEW ULM THROUGH THE SOUTHERN TWIN CITES METRO AREA TO RED WING... WITH RAIN POSSIBLE FOR A TIME NEAR THE IOWA BORDER. SNOWFALL RATES OF 1-2 INCHES PER HOUR ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING... PARTICULARLY ALONG AND NORTH OF A LINE FROM CANBY THROUGH THE NORTHERN TWIN CITIES METRO AREA. STORM TOTAL SNOWFALL AMOUNTS IN EXCESS OF 10 INCHES ARE POSSIBLE IN THE WATCH AREA BY WEDNESDAY EVENING... WITH LOCAL AMOUNTS WELL IN EXCESS OF A FOOT NOT OUT OF THE QUESTION. THIS STORM SYSTEM IS STILL SEVERAL DAYS AWAY... AND THE EXACT TRACK IT WILL TAKE IS NOT YET CERTAIN. IF THE STORM TRACKS FARTHER NORTH... THEN A GREATER AMOUNT OF SLEET AND/OR RAIN WILL BE POSSIBLE. SHOULD THE STORM TAKE A MORE SOUTHERN TRACK... THEN THE MOST SIGNIFICANT ACCUMULATIONS WOULD SHIFT INTO THE CENTRAL AND SOUTHERN PORTION OF THE AREA. MNZ041>045-047>050-055-270000- /O.CAN.KMPX.WW.Y.0005.000000T0000Z-120227T0000Z/ /O.CON.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SWIFT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON 1005 AM CST SUN FEB 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY FOR TODAY. * TIMING...A SIGNIFICANT PERIOD OF SNOW IS POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AS A POTENT STORM SYSTEM MOVES INTO THE AREA. * MAIN IMPACT...SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. * OTHER IMPACTS...SIGNIFICANT DISRUPTIONS TO TRAVEL MAY OCCUR TUESDAY AND WEDNESDAY SHOULD WIDESPREAD HEAVY SNOW OCCUR THEN. GUSTY WINDS TUESDAY NIGHT AND WEDNESDAY MAY CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW...WHICH COULD EXACERBATE ALREADY POOR TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ051>054-056>070-073>078-082>085-091>093-270000- /O.CON.KMPX.WS.A.0002.120228T1800Z-120301T0000Z/ SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR- RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MADISON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 1005 AM CST SUN FEB 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * TIMING...SNOW IS EXPECTED TO DEVELOP BY TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. SNOW MAY MIX WITH OR CHANGE TO SLEET AND RAIN TUESDAY AFTERNOON INTO TUESDAY EVENING ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS THROUGH THE SOUTHERN TWIN CITIES METRO AREA. * MAIN IMPACT...SNOWFALL AMOUNTS IN EXCESS OF TEN INCHES ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. * OTHER IMPACTS...SIGNIFICANT DISRUPTIONS TO TRAVEL ARE POSSIBLE TUESDAY AND WEDNESDAY SHOULD HEAVY SNOWFALL OCCUR. GUSTY WINDS TUESDAY NIGHT AND WEDNESDAY MAY CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW... WHICH COULD EXACERBATE ALREADY POOR TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Feb 25, 1:57 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 25, 1:57 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 PM CST SAT FEB 25 2012 .DISCUSSION... TOO EARLY TO TELL...BUT THOSE WHO LIKE WINTER AND ANYTHING ASSOCIATED WITH WINTER ACTIVITIES SHOULD BE HAPPY BY THE END OF THE UPCOMING WEEK. THE FIRST SYSTEM WILL BEGIN TO AFFECT THE UPPER MIDWEST LATE THIS EVENING...AND THROUGH SUNDAY MORNING...FOR MAINLY THE NORTHERN ONE-HALF OF OUR FA. ALTHOUGH -SN WILL LINGER INTO SUNDAY AFTN/NIGHT...THE BULK OF THE LIFT AND ASSOCIATED SNOWFALL ACCUMULATIONS SHOULD BE BEFORE NOON SUNDAY FOR SOUTHERN MN...WITH A MIXTURE OF -RA POSSIBLE BEFORE THE PRECIPITATION BEGINS TO TAPER OFF. OVER THE PAST THREE MODEL RUNS THERE HAS BEEN A SLIGHT SHIFT SOUTHWARD OF THE SFC LOW ON SUNDAY. THIS MAY AID IN HEAVIER AMTS IN CENTRAL MN. IN ADDITION...THE LATEST EC HAS A NEGATIVELY TILTED 50H WAVE MOVING ACROSS SW MN LATE TONIGHT WHICH WILL ENHANCE THE OVERALL LIFT AND PRECIPITATION GENERATION IF MOISTURE IF AVAILABLE. BASED ON THE CURRENT QPF AMTS AND SNOWFALL RATIOS...AMTS WILL VARY FROM ONE HALF INCH OR LESS SOUTH OF THE MINNESOTA RIVER...TO LOCALLY 3-4 INCHES IN THE FAR NORTHERN FA. A WINTER WEATHER ADVISORY WILL BE ISSUED FOR AREAS ALONG AND NORTH OF A LINE FROM MORRIS TO MORA. ELSEWHERE...AMTS SHOULD HOLD BELOW 2 INCHES...BUT SFC WNDS MAY AID IN THE DEVELOPMENT OF BLOWING SNOW IN WC MN WHICH I MAY INCLUDE IN THE ADV BASED ON WNDS AND SNOW. ALTHOUGH GUIDANCE CONTINUES TO FORECAST A LARGE SCALE WINTER STORM FOR THE UPPER MIDWEST BY MIDWEEK...JUST LIKE TONIGHT/S SYSTEM...ANY SHIFT OF THE SFC LOW OR UPPER LEVEL FEATURES...WILL LEAD TO LARGE DIFFERENCES IN TERMS OF WHERE THE SNOW FALLS...AND ANY MIX BAG OF PRECIPITATION DUE TO THE STRONG THERMAL ADVECTION EXPECTED. ONE OF THE MAIN FACTORS WITH THE MIDWEEK SYSTEM IS THE STRONG INFLUX OF GULF MOISTURE EXPECTED. THIS WILL CONTRIBUTE TO THE VERY HIGH THERMAL GRADIENT SOMEWHERE IN THE PLAINS/MIDWEST. THIS BOUNDARY WILL BE CRITICAL FOR PRECIPITATION TYPE AND WHAT FALLS... ALONG WITH OTHER THERMODYNAMIC PROPERTIES THAT ENHANCE SYNOPTIC SCALE LIFT. ANOTHER INTERESTING NOTE IS THE RECENT HEAVY SNOWFALL BAND ACROSS IA WHICH WILL LIKELY PLAY A FACTOR IN SFC TEMPS NORTH OF THIS FEATURE AS STRONG SE WNDS DEVELOP AHEAD OF THIS SYSTEM. THE COOPERATIVE INSTITUTE FOR PRECIPITATION SYSTEMS /CIPS/ WWW.EAS.SLU.EDU/CIPS/ANALOG/COLD/ANALOG.PHP USES PAST WEATHER EVENTS AND ASSOCIATED ATMOSPHERIC ELEMENTS TO SEE WHICH CORRESPONDING EVENT MATCHES AS CLOSE TO THE LATEST MODEL RUNS. BASICALLY THIS SYSTEM TRIES TO SEE WHICH ANALOG /15 IN ALL FOR EACH 12 HR PERIOD/ DESCRIBES THE BEST WX SCENARIO FOR FUTURE STORMS. BASED OFF THE CURRENT RUN THERE ARE TWO EVENTS IN THE PAST /MARCH 1985 AND JANUARY 1997/ WHICH CORRESPONDS TO THE BEST THERMAL BOUNDARY EXPECTED BY TUE/WED. BOTH THESE EVENTS HAVE TOTAL SNOWFALL AMTS BY THE END OF THE STORM THAT PRODUCES 12 TO 18 INCHES ACROSS A LARGE AREA OF SOUTHERN/CENTRAL MN. AGAIN...THESE ARE ONLY TOOLS WHICH HELPS OUT FORECASTERS TO DETERMINE THE OVERALL SEVERITY OF EVENTS AND PLAY ACCORDINGLY. PAST WED...THE OVERALL PATTERN REMAINS UNSETTLED. CLIMATE MODELS AND THE MJO /MADDEN JULIAN OSCILLATION/ ALSO DEPICT THE UNSETTLED PATTERN THROUGH THE NEXT 7 TO 14 DAYS. ..JLT.. && .AVIATION.../18Z TAF ISSUANCE/ LOW CLOUDS HAVE EXITED MN TAF SITES BUT ARE STILL IMPACTING WI TAF SITES AT THE 18Z INITIALIZATION TIME. SOME SN-/SN-- EMBEDDED WITHIN THE LOW CLOUDS HAVE ALSO IMPACTED VSBYS EARLIER THIS MRNG...BUT APPEARS TO HAVE SNOWED THEMSELVES OUT AND IR SATELLITE IMAGERY SHOWS THE LOW CLOUD AREA IN WRN WI SHRINKING. AS THESE LOW CLOUDS DISSIPATE...HIGH CLOUDS WILL STREAM IN FROM THE W AHEAD OF THE SYSTEM DUE IN TMRW THAT WILL AFFECT MAINLY NRN TAF SITES. WILL LOOK FOR CLOUDS TO THICKEN AND LOWER OVERNIGHT WITH -SN TO IMPACT KAXN PRIOR TO DAYBREAK AND KSTC AROUND DAYBREAK. CONDS LIKELY TO DROP TO MVFR DUE TO CIGS AT BOTH THOSE SITES...WITH IFR VSBYS PSBL SHOULD SNOWFALL INTENSITIES DICTATE. IF SO...IFR CONDS NOT EXPECTED TO PERSIST BEYOND 26/18Z AND MAY EVEN CEASE BEFOREHAND. AT THE REMAINING 4 SITES...CONDS LOOK TO DROP TO THE LOWER THRESHOLDS OF VFR BUT NOT DROP INTO MVFR EXCEPT FOR KMSP WHICH PER HRRR/SREF MODEL PROGS AND SOUNDINGS DICTATE A PERIOD OF MVFR CIGS AROUND DAYBREAK SUN MRNG. THE OTHER PRIMARY CONCERN IS WINDS. WINDS WILL EVENTUALLY BECOME S AT ALL TAF SITES BY LATE AFTN THEN CONTINUE TO BACK TO SE OVERNIGHT. STRONG LOW LEVEL JETTING ALONG WITH AN UNIMPRESSIVE INVERSION OVERNIGHT WILL ALLOW FOR GUSTY CONDITIONS TO DEVELOP OVERNIGHT AND CONTINUE THRU TMRW. COMPARING SFC WINDS TO WINDS ARND 2 KFT...WHICH WILL BE BLOWING UPWARDS OF 40 OR SO KTS...AN ARGUMENT CAN BE MADE FOR LLWS AT A HANDFUL OF SITES...INCLUDING KMSP. HOWEVER...THE LACK OF PROMINENT DIRECTIONAL SHEAR /30 DEGREES OR LESS FROM THE SFC TO 2 KFT/ AND THE SFC GUSTINESS PRECLUDES INCLUSION OF LLWS ATTM. MSP...VFR CONDS TO START AND PREVAIL THRU MUCH OF THE 25/18Z TAF SET. HIGH CLOUDS DRIFTING IN AHEAD OF A STORM SYSTEM TO BRING SNOW TO MAINLY NRN MN WILL LOWER AND THICKEN TONIGHT THRU TMRW. AM NOT EXPECTING MUCH IN THE WAY OF PRECIP WITH THIS SYSTEM...FLURRIES TO OCNL SNOW SHOWERS BUT LITTLE ACCUM IF ANY. THAT SAID...CIGS ARE EXPECTED TO LOWER TO HIGH-END MVFR THRESHOLDS ARND DAYBREAK TMRW AND LAST THRU LATE MRNG BEFORE LIFTING OUT. WINDS WILL BE A MAIN CONCERN AS THEY SHIFT TO S BY LATE AFTN THEN CONTINUE TO BACK TO SE TNGT THRU TMRW. SPEEDS WILL INCREASE TO GENERALLY 15G25KT. GUSTS TO 25 KT MAY BE FAIRLY FREQUENT FROM THE EARLY MRNG HRS THRU LATE MRNG. OUTLOOK... /SUN NIGHT INTO MON/...CLEARING SKIES AND BECOMING VFR SUN...LASTING THRU MON. /TUE-WED/...SIGNIFICANT WINTER STORM EXPECTED. LIKELY IFR OR WORSE CONDITIONS...MAINLY TUE AFTN THRU WED MRNG. IMPROVING CONDS LATE WED. /THU/...VFR. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/JPC
Hazardous weather outlook, Feb 25, 12:21 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1221 PM CST SAT FEB 25 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1221 PM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW IS EXPECTED TO SPREAD INTO PORTIONS OF CENTRAL MINNESOTA LATE TONIGHT...MAINLY NORTH OF INTERSTATE 94. UP TO AN INCH OF SNOW IS POSSIBLE BY DAYBREAK NORTH OF A LINE FROM MORRIS TO MORA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERIOD OF SNOW IS EXPECTED ON SUNDAY OVER MUCH OF CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. LOCATIONS NORTH OF A LINE FROM MORRIS THROUGH CAMBRIDGE TO LADYSMITH ARE MOST LIKELY TO SEE ACCUMULATING SNOW WITH BETWEEN 1 AND 3 INCHES POSSIBLE. FARTHER SOUTH...ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE NORTHEAST FROM COLORADO MONDAY NIGHT... ACROSS NEBRASKA ON TUESDAY... AND INTO FAR SOUTHERN WISCONSIN BY WEDNESDAY MORNING. THERE IS THE POTENTIAL FOR THIS STORM TO PRODUCE SIGNIFICANT SNOW OR MIXED PRECIPITATION ACROSS MUCH OF THE AREA TUESDAY INTO WEDNESDAY. THE PRECIPITATION TYPES AND AMOUNTS WILL BE DEPENDENT ON THE STORM TRACK... WHICH IS HIGHLY UNCERTAIN AT THIS TIME. KEEP UP WITH THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE FOR INFORMATION ON THIS POTENTIALLY SIGNIFICANT WINTER STORM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Weather Advisories in Minnesota, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.